MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150STR
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in two branches of the perfunda artery using lantern delivery microcatheters (lantern), a ruby coil, a pod packing coil (pod pc), and a guidewire.It was reported that the patient¿s anatomy was tortuous.During the procedure, while attempting to advance a lantern to the target location, the physician experienced resistance.The physician then noticed the lantern to be fractured and blood leaking near the hub.Therefore, the lantern was removed from the patient¿s body.The same issue occurred with a second lantern.The physician was able to advance a third lantern to the target location.While attempting to advance a ruby coil through the third lantern, the physician kinked the pusher wire of the ruby coil.The inner wire of the ruby coil was exposed and therefore, the ruby coil was removed.It was reported that the physician was able to successfully implant a combination of sixteen ruby coils and pod packing coils.While attempting to advance the next pod pc through the lantern, the physician met resistance.Subsequently, the pusher wire of the pod pc became kinked.Therefore, the pod pc was removed.The procedure was completed using new ruby coils, new pod pc coils, and a new lantern.The physician decided to use a fourth lantern due to sizing.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2024-00044.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18673483
Report Number3005168196-2024-00043
Device Sequence Number15001349
Product Code DQY
UDI-Device Identifier00814548016672
UDI-Public814548016672
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Catalogue NumberPXSLIMLAN150STR
Device Lot NumberF00007079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2024
Initial Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Date Report Sent to FDA01/01/2005